Medications & Treatments For discussion about medications and treatments for any disease or health condition, including issues of medication toxicity.


advertisement
Reply
 
Thread Tools Display Modes
Old 03-26-2008, 07:44 PM #1
MarkB MarkB is offline
Junior Member
 
Join Date: Jul 2007
Posts: 15
15 yr Member
MarkB MarkB is offline
Junior Member
 
Join Date: Jul 2007
Posts: 15
15 yr Member
Default Clonidine Withdrawal

Has anyone taken Clonidine for a while and then went off?

I am just not sleeping much at all, and I am very anxious. I've been taking it for over 10 years, but am surprised by the adverse impacts. I reduced over a 3 week period.

Mark
MarkB is offline   Reply With QuoteReply With Quote

advertisement
Old 03-27-2008, 02:53 PM #2
mrsD's Avatar
mrsD mrsD is offline
Wisest Elder Ever
 
Join Date: Aug 2006
Location: Great Lakes
Posts: 33,508
15 yr Member
mrsD mrsD is offline
Wisest Elder Ever
mrsD's Avatar
 
Join Date: Aug 2006
Location: Great Lakes
Posts: 33,508
15 yr Member
Question 10 yrs is a LONG time...

Mark...you've been on that for a LONG time.

Are you taking other medications too? I'm looking around for you, but the
answers are not easily forthcoming.
My nutrient depletion references show that clonidine depletes CoQ-10.
So right now, I'd say you should buy a quality product and strive for 200-300mg a day.

I used this for blood pressure for a couple of months and became insomniac so badly I thought I was going crazy! (I went one period of 72 hrs with no sleep).
I had to stop it or who knows what would have happened to me.

This drug affects dopamine and norepi levels. I think you might be rebounding in that regard.


But tell me what all you are taking. It might help to try some melatonin.
I would not try more than 1mg dose 1 hr before bedtime. If it works for you I think you can assume you are not making your own. And since there is no research on this, we have no where else to look. But your other medications might leave a clue for me.

This one is an example of a good formula at a reasonable price:
http://www.iherb.com/ProductDetails....&pid=5562&at=0

Some CoQ-10 is not absorbed well, so the better ones explain how they improve that issue.
And the Japanese form is the most active.
__________________
All truths are easy to understand once they are discovered; the point is to discover them.-- Galileo Galilei

************************************

.
Weezie looking at petunias 8.25.2017


****************************
These forums are for mutual support and information sharing only. The forums are not a substitute for medical advice, diagnosis or treatment provided by a qualified health care provider. Always consult your doctor before trying anything you read here.
mrsD is offline   Reply With QuoteReply With Quote
Old 03-28-2008, 03:15 AM #3
MarkB MarkB is offline
Junior Member
 
Join Date: Jul 2007
Posts: 15
15 yr Member
MarkB MarkB is offline
Junior Member
 
Join Date: Jul 2007
Posts: 15
15 yr Member
Default

Thanks for the info. You would think I would know more about what I'm doing and have been talking, but I can't seem to remember what I've done the day before. My wife started taping what I did the day before so that I can see the previous day. I swear I cannot remember living in Hawaii, and I swear to God I cannot remember her as a blond, but . . . .

What was I saying? Oh, yah. I was taking Clonidine for pain, .6 to .9mg. I am taking Oxycontin. I'm quite proud that I'm down to 40mg/day! And finally, I take 600 to 900mg of Lyrica.

I would love to say that I'm off of Clonidine and down to 40mg of Oxy because the pain is down. Instead, I'm just so frustrated that nothing has ever work. I have decided I'm done with meds. 12 years, Causalgia, and nothing, not 1 thing, has worked.

Now, I finally have something that is working. I went from 6 hours max of sleep to 3. I now have manopause. I am a *****, and am ok, no, proud, of my *****-a-tude. So, don't **** me off with your responses

Mark
MarkB is offline   Reply With QuoteReply With Quote
Old 03-28-2008, 05:56 AM #4
mrsD's Avatar
mrsD mrsD is offline
Wisest Elder Ever
 
Join Date: Aug 2006
Location: Great Lakes
Posts: 33,508
15 yr Member
mrsD mrsD is offline
Wisest Elder Ever
mrsD's Avatar
 
Join Date: Aug 2006
Location: Great Lakes
Posts: 33,508
15 yr Member
Lightbulb Mark...

You know, long term use of opiates for pain, suppresses the pituitary axis, and reduces testosterone in men? Doctors can test you and if you are lower than you should be in this hormone there are gels and patches to use to restore you to a normal level.

This might help you. Also males need testosterone to keep their bones healthy.

Also there are studies showing supplementing B12 helps with insomnia.
I used it for that purpose myself, when I was having problems with menopause.

Low B12 levels create a brain fog type cognitive problem, and if you are over 40-50yrs old, national recommendations are to supplement this anyway!

I suggest methylB12 since this is the bioactive version. Cyanocobalamin is an artificial version that some people cannot convert to active form.
You can have blood tests for this too. Anything lower than 500 should be supplemented (Japanese levels). In US there is still misunderstanding as to what consititutes good B12 levels. Some doctors think 200 is good, and it is not.

Start with one of these once a day on an empty stomach:
http://www.iherb.com/ProductDetails.aspx?c=1&pid=117

and see if you respond within a month. If you do, continue for 2 more months and then reduce to this one:
http://www.iherb.com/ProductDetails.aspx?c=1&pid=129
for maintenance 1mg (1000mcg)

That dose of Lyrica can be sedating too. There is no information yet as to
any nutrient losses with this drug.

Good luck.
__________________
All truths are easy to understand once they are discovered; the point is to discover them.-- Galileo Galilei

************************************

.
Weezie looking at petunias 8.25.2017


****************************
These forums are for mutual support and information sharing only. The forums are not a substitute for medical advice, diagnosis or treatment provided by a qualified health care provider. Always consult your doctor before trying anything you read here.
mrsD is offline   Reply With QuoteReply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
PD and withdrawal from Sinemet badgergirl New Member Introductions 4 07-01-2012 10:08 AM
Clonidine Withdrawal MarkB Reflex Sympathetic Dystrophy (RSD and CRPS) 3 04-19-2008 06:02 PM
Clonidine question. dreambeliever128 Reflex Sympathetic Dystrophy (RSD and CRPS) 2 10-30-2007 12:32 PM
clonidine watsonsh Medications & Treatments 21 02-25-2007 01:44 PM
Clonidine watsonsh Reflex Sympathetic Dystrophy (RSD and CRPS) 3 02-22-2007 07:01 PM


All times are GMT -5. The time now is 02:43 AM.

Powered by vBulletin • Copyright ©2000 - 2024, Jelsoft Enterprises Ltd.

vBulletin Optimisation provided by vB Optimise v2.7.1 (Lite) - vBulletin Mods & Addons Copyright © 2024 DragonByte Technologies Ltd.
 

NeuroTalk Forums

Helping support those with neurological and related conditions.

 

The material on this site is for informational purposes only,
and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider.


Always consult your doctor before trying anything you read here.